This patient support community is for discussions relating to Infectious Diseases, such as: MRSA, Staph, Herpes Zoster/Shingles, Chicken Pox, CMV, Foodborne/Waterborne Illnesses, Meningitis, C Diff, Rabies and other Infectious Disease
I have a host of medical problems - most significant are bilateral hip arthroplasty, knee trauma (ligaments and meniscus), a recently broken femur, osteoarthritis, osteoporosis, and a chronic infection in my body that started with my first hip replacement 20 years ago. I take daily oral anitbiotics (Doryx/doxycycline) and have IV antibiotics once or twice a year when it gets out of control. I recently had a TB test and I started having severe pain in my joints and arm. I am also feeling more fatigued than usual. My arm is aching so bad, and my femur was crushed a year ago and is still healing (poorly) and it is also aching incredibly. Nothing else has changed except the TB test. I haven't changed any of my meds in the last 2 weeks since I got the test. Can a person have a bad reaction to a TB test (they said the test was negative)? My immune system is a wreck, most drugs, especially antibiotics and morphine, cause me to have severe reactions. Could the tuberculosis test have caused a strain on my immune system and that is causing so much aching?
I have basically no medical issues other than seasonal allergies. I had a negative TB test two weeks ago and began having severe joint pain all over my body less than 24 hours later after it was injected that continued for about 10 days. I have had previous tests done with no side effects. I called my doctor as well as the clinic where I had it done, and both said it was more than likely unrelated. However, when I started researching a little, I read about other people experiencing the same symptoms, which makes me wonder if there are rare and undocumented side effects.
I too had a TB test 3 days ago and have a really painfull arm now and feel very fatigued and irritable. I don't think the medical health service ever like to acknowledge or admit to side effects caused by vaccines or tests.
i just had my tb test done today and within an hour of getting the test my entire arm ached especially at the joints also the arm was noticeabley weaker. i called the doctor and they pronounced it as being "all in my head" and said that if it was still there when i returned to have it read they would take some x-rays to see what was going on in the joints. i'm glad to hear that its not just me and thus not all "in my head" thanks.
Can anyone up date their findings? I have begun to deteriorate physically! Before i was very healthy, strong & could walk for miles! About 1 hour After the injection, omg the pain in my anterior elbow joint progressively worsened to the point that by Thanksgiving '13 i could only move my right arm! 1 week after the injection i couldn't get out of bed my feet hurt so bad! I could go on & on but send me a private message & lets compare notes! I don't want children exposed to this kind of pain!
Has anyone's joint pain resolved after the tb test?
I had a 2 step tb test done for school. The second one was done 7 days after the first one. I had some eye twitching shortly after the first injection that resolved in couple days. Then I had the second injection 3 days ago. Again, the eye twitching returns that night with a stiff neck, dry, red throat, and mild stomach discomfort. Has anyone had that experience? I feel those are side affects. I had the same test done few items before with no problem. Will these resolve?
I work in a hospital and must get a PPD every year. This year the nurse injected right through my vein. Hurt more than ever and I had a large bruise. Five days later my hip inflammation started. I have been laid up for 10 days now . Also having pain down left femur.
I don't know if you are having some kind of allergy to the skin test perhaps? You cannot get TB from the PPD test. It is dead bacteria. The skin test is supposed to be injected at the very surface of the skin not deep. When they inject the 0.1 ml of PPD fluid it should cause a little bubble or bleb under the skin. That is how superficial it should be. So if she was injecting this deep into the skin she didn't know what she was doing or she was injection something else. But either way she went through the vein and sounds like she wasn't good at what she was doing. I am a licensed microbiologist and have given them myself.
I'm sorry for all the things you have been going through. I hope you can recover and get better. Since your immune system is low you may have had a reaction to the skin test. Usually this is swelling and redness due to the skin test. Usually, the test would have been red at least. But nothing like what you are saying with the severe pain in the joints and arm. You could have reactive arthritis. This would be from bacteria from an infection you had or have getting into the blood stream and into the joints. The PPD test uses dead bacteria. It is only a purified protein derivative. So, it is more likely that you have that since you have had other infections. You may have to have the joints aspirated to see if you have bacteria in the joint. Then be treated for that.
Thanks for your response to my post. My symptoms began 3 to 4 days after the PPD. A MRI ultimately showed a large herniated disk. I performed no activity that would have prompted this. I have never had the slightest twinge in my hips and never any lower back issues.
The neurosurgeon asked me 1) have you ever had any of these symptoms before (No), have you performed any recent activity or had a fall that could have prompted this (No) 3) have you had any recent injections ?
At that point my boyfriend and I nearly fell off our chairs with shock as we reported to him the PPD incident. There's more to the story that would be by private message only. I'm researching inflammatory responses in the annulus fibrosus of the spine. Tubersol contains phenol which is cell toxic.
Well, even if you got a little phenol it is superficial for the skin test. I used to have to wash my hands in Phenol when I worked in TB . It never caused a problem for me. I know it can be linked to cancer. But that was 20 years ago. I am willing to listen to what your story is. I am saying what I know about the skin test and I don't think this is the cause of what is going on.
No you don't have to friend me. just click on my initials and then it will take you to my page. His send message and it will open a window for you to write a message. I sent you one on your home page you can reply to that too.
I have read that you can get a bad allergy to the PPD skin test but that is it. I haven't seen anything on joint pain or hip problems. So, maybe you have reactive arthritis? You can talk to a doctor about that. It is usually caused by a bacteria getting into the joints. But it can also just be arthritis. You should get tested for this. Maybe there is some connection they don't know about that triggers the arthritis. But there is nothing that I can see in the literature about it.
Okay so I had a TB test done 6 months ago and immediately I had joint pain, my blood in my body was feeling hot plus I was very tired and irritated. Months later I'm still having joint pains here and there.
Ok I just had a TB skin test on Thurday May 12,2016. And today is Saturday May14,2016, and my Right leg is so sore I can not bend it. I have never had a problem with it. But I have recently been diagnosed w arthritis due to the chemotherapy I had to take in 2007 due to a brain tumor. Could this reaction in my leg be from the combo of arthritis and the TB test?????
I had a TB test about 5 weeks ago and have experienced pain in my elbow and the muscle in my forearm since then. When injecting the fluid the nurse accidently injected too little so had to reinject fluid about an inch below the initial site. I did not have a reaction at either site and the bumps quickly dissolved but the pain has not resolved itself yet, though I keep waiting... I can see how dead bacteria shouldn't cause a problem but it seems quite coincidental. It is not debilitating pain, just annoying. I am very active and have not had to make any changes to my routine or exercising. I don't recall ever having had pain in this area prior to the test. I have not heard any comments from anyone indicating if the pain ever resolved itself or how long it took. Any updates on that question?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.